Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 23, 2007, 7:36 PM CDT for Ford County, Kansas. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2007, 7:36 PM CDT (00:36 UTC)
- Expired
- Apr 23, 2007, 7:48 PM CDT
- In force
- 12 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Ford County, KS
The radar
The Dodge City radar (KDDC), 7 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:44 PM CDT | Tornado Watch | SPC | 6 hr |
| Apr 23, 6:35 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 240036 SVRDDC KSC057-240115- /O.NEW.KDDC.SV.W.0041.070424T0036Z-070424T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 736 PM CDT MON APR 23 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FORD COUNTY IN SOUTHWEST KANSAS. * UNTIL 815 PM CDT * AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF DODGE CITY...AND MOVING NORTH AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... DODGE CITY... WRIGHT... SPEARVILLE... RURAL RESIDENCES OF CENTRAL FORD COUNTY. THIS INCLUDES HIGHWAY 50 BETWEEN MILE MARKERS 115 AND 139. THIS INCLUDES HIGHWAY 283 BETWEEN MILE MARKERS 41 AND 69. THIS INCLUDES HIGHWAY 56 BETWEEN MILE MARKERS 114 AND 120. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3761 10016 3753 9986 3788 9972 3790 10011 $$ 18
1 follow-up statement
000 WWUS53 KDDC 240048 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 748 PM CDT MON APR 23 2007 KSC057-240058- /O.CAN.KDDC.SV.W.0041.000000T0000Z-070424T0115Z/ FORD KS- 748 PM CDT MON APR 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FORD COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER CENTRAL FORD COUNTY. LAT...LON 3761 10016 3753 9986 3788 9972 3790 10011 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:59 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 23, 2:59 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 259 PM CDT MON APR 23 2007 .DISCUSSION... DAYS 1-2... WATER VAPOR SHOWS A STRONG UPPER LEVEL LOW OVER THE WESTERN STATES WHICH IS DROPPING SLOWLY SOUTHEASTWARD INTO NORTHERN ARIZONA. AN ASSOCIATED STRONG UPPER LEVEL JET WITH MAX WIND SPEEDS OVER 140 MPH CURRENTLY STREAMS SOUTHWARD DOWN THE BACKSIDE OF THE LOW WITH A DIFLUENT ZONE CURRENTLY OVER EASTERN ARIZONA AND NEW MEXICO AS THE JET SWINGS AROUND THE LOW. THE SUB TROPICAL JET CURRENTLY STREAMS FROM THE SOUTHWEST INTO NORTHWEST TEXAS AND OKLAHOMA. THE 850MB SHOWS STRONG MOISTURE ADVECTION COMING UP FROM THE GULF THROUGH CENTRAL AND EASTERN TEXAS UP INTO OKLAHOMA. FORECAST CHALLENGES WILL BE THE TIMING OF STORM INITIATION AND SEVERITY TONIGHT THEN WHEN TO WRAP UP PRECIPITATION ACROSS THE AREA. 850MB MOISTURE ADVECTION WILL CONTINUE TO PUSH NORTHWARD WITH 60 DEGREE PLUS DEWPOINTS MOVING INTO SOUTHWEST KANSAS THIS AFTERNOON. A WARM FRONTAL BOUNDARY DRAPED FROM CENTRAL KANSAS DOWN THROUGH THE OKLAHOMA PANHANDLE AND INTO NORTHEASTERN NEW MEXICO WILL CONTINUE TO PUSH NORTHEASTWARD FROM THIS AFTERNOON THROUGH TONIGHT. WE SHOULD SEE A DRY LINE SETTING UP FROM SOUTHEASTERN COLORADO SOUTH INTO THE TEXAS PANHANDLE BY EARLY THIS EVENING. THE LOW PRESSURE STORM SYSTEM SHOULD FURTHER DEVELOP AND BEGIN TO LIFT NORTHEASTWARD BRINGING THE WARM FRONT INTO THE NORTHERN CWA BY MIDNIGHT CDT. CURRENT PARAMETERS INDICATE A INITIAL THREAT FOR SEVERE WEATHER INCLUDING TORNADOES THROUGH THE LATE EVENING HOURS. AS THE FRONTAL BOUNDARY TRANSITIONS NORTHEASTWARD OVERNIGHT, SURFACE MOISTURE WILL NOT BE AS PREVALENT THUS STORMS WILL TRANSITION INTO MORE OF A HAIL THREAT DURING THE OVERNIGHT HOURS. WITH THE ALREADY HEAVILY SATURATED GROUND, PRECIPITABLE WATER IN EXCESS OF AN INCH HAVE DECIDED TO ISSUE A FLOOD WATCH FOR A LARGE PORTION OF THE CWA THROUGH TOMORROW MORNING. AS THE SURFACE LOW TRACKS EAST ACROSS THE CWA TUESDAY, A DRY SLOT WILL WORK INTO THE CENTRAL CWA. STRONG WAA WILL USHER IN 850MB TEMPS INTO THE MID TEENS ACROSS A LARGE PORTION OF THE CENTRAL CWA. CONSIDERING THIS, WILL KEEP POPS LOWER WITH A SLIGHT CHANCE FOR SEVERE IN THE CENTRAL AND EASTERN PORTIONS OF THE CWA. WILL ALSO RAISE TEMPERATURES. FARTHER WEST ALONG THE COLORADO BORDER WILL BEGIN TO SEE CAA AS 850MB WINDS BECOME MORE NORTHERLY. 850MB TEMPERATURES WILL GENERALLY BE IN THE SINGLE DIGITS TO THE TEENS IN THIS AREA. WITH WRAPAROUND WILL INCREASE POPS ACROSS THE WESTERN PORTION OF THE CWA. AS THE UPPER SYSTEM CONTINUES TO PUSH EASTWARD WEDNESDAY WILL EXPECT COOLER 850MB TEMPERATURES AND INCREASED POPS DUE TO WRAPAROUND. 850MB TEMPERATURES WILL BE IN THE SINGLE DIGITS SO EXPECTING SIGNIFICANTLY COOLER SURFACE TEMPERATURES. WITH A TIGHTER PRESSURE GRADIENT SHOULD EXPECT STRONG NORTHERLY WINDS ACROSS MOST OF THE CWA. DAYS 3-7... WEDNESDAY NIGHT WILL HAVE TO WATCH AND SEE HOW QUICKLY SKIES CLEAR. A COOL DOME OF HIGH PRESSURE AT THE SURFACE WILL SETTLE INTO THE REGION DURING THE OVERNIGHT HOURS AND AS WIND GO LIGHT AND VARIABLE TEMPS MAY DIP INTO THE LOW-MID 30S WITH FROST BEING POSSIBLE. AT THIS TIME WILL HOLD OFF ON MENTION OF FROST IN THE GRIDS AND LEAVE LOWS THURSDAY MORNING IN THE UPPER 30S TO LOWER 40S FOR MOST OF THE CWA. BY LATE THURSDAY A WEAK S/W TROF IS PROGGED TO MOVE ACROSS THE ROCKIES INTO THE WESTERN HIGH PLAINS. AT THIS TIME LOW LEVEL MOISTURE APPEARS LACKING BUT WE WILL HAVE SOME MID LVL MOISTURE LINGERING IN OUR NRN CWA AS THIS -20 TO -22C 5H COOL POOL CROSSES THE AREA. AS A RESULT A FEW SPRINKLES MAY DEVELOP THURSDAY NIGHT BUT AT THIS TIME CONFIDENCE NOT HIGH ENOUGH TO INCLUDE EVEN SLT CHC POPS YET. BY SATURDAY UPPER RIDGE BUILDS ACROSS THE CNTL US AS A TROF POSITIONS ITSELF OFF THE WEST COAST. AT THIS TIME SEE LITTLE REASON TO DISAGREE WITH PREVIOUS SHIFT WITH WARMER TEMPS RETURNING BY THE WEEKEND. FOLLOWING GFS/ECMWF/MEAN ENSEMBLE TEMPS FOR SAT AND SUNDAY HIGHS IN THE 80S LOOK LIKELY AND MAYBE EVEN SEE SOME LOWER 90S ON SUNDAY IF THE GFS VERIFIES. AS FOR THE START OF NEXT WEEK MODELS BEGIN TO DIVERGE ON SOLUTIONS WITH HOW THEY HANDLE THE UPPER TROF OFF THE WEST COAST. APPEARS ALL MODELS TO VARIOUS DEGREES ARE STRUGGLING WITH THE TROPICAL CONVECTION DEVELOPING AROUND 120W. AS A RESULT CONFIDENCE IS NOT HIGH FOR MONDAY AND TUESDAY BUT IT STILL APPEARS THAT WARM AND DRY PATTERN WILL REMAIN IN PLACE THROUGH THE START OF THE WORK WEEK. && .AVIATION... TOWARDS SUNSET SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ERN CO/EXTREME SW KS NEAR A DEVELOPING DRYLINE AND WARM FRONT. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO EXPAND IN COVERAGE THROUGH THE EVENING HOURS...ESPECIALLY IN THE KHYS AREA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL...STRONG WINDS...VERY HEAVY RAINFALL AND ISOLATED TORNADOES. AFTER MIDNIGHT THESE STORMS WILL BEGIN TO TAPER OFF FROM SOUTHWEST TO NORTHEAST AND WILL BE FOLLOWED BY MVFR CIGS AND VSBYS WILL RETURN HOWEVER DO NOT EXPECT DENSE FOG AT THIS TIME AS WINDS SHOULD REMAIN IN THE 15 TO 20 MPH WHICH WILL KEEP THE LOW LEVEL FAIRLY WELL MIXED. && .PRELIMINARY POINT TEMPS/POPS... DDC 56 71 47 51 / 70 50 40 40 GCK 53 69 44 50 / 70 30 50 50 EHA 51 60 42 52 / 60 70 70 40 LBL 53 69 45 52 / 70 40 40 30 HYS 56 70 46 51 / 70 70 50 40 P28 61 73 50 59 / 70 70 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ030-031-043>046- 061>064-074>078-084>087. && FN32/18/18
Hazardous weather outlook, Apr 23, 3:44 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 344 PM CDT MON APR 23 2007 KSZ043-044-061>064-074>078-080-084>090-242045- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 344 PM CDT MON APR 23 2007 /244 PM MDT MON APR 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP AFTER 5 PM AND BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND EVEN TORNADOES. HEAVY RAINS WITH LOCALIZED FLOODING ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 5 PM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-065-066-079-081-242045- TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-PRATT- 344 PM CDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED AFTER 8PM AND THESE COULD BE SEVERE WITH LARGE HAIL. LOCALIZED FLOODING IS POSSIBLE TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON TUESDAY. THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND TORNADOES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 8 PM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Apr 23, 6:51 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
651 PM CDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 11 NE ASHLAND 37.30N 99.63W
04/23/2007 E1.00 INCH CLARK KS CO-OP OBSERVER
&&
JFINCHLocal storm report, Apr 23, 6:53 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
653 PM CDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 17 SW ASHLAND 37.01N 99.99W
04/23/2007 E0.75 INCH CLARK KS TRAINED SPOTTER
&&
MBLocal storm report, Apr 23, 7:05 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
705 PM CDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 S BUCKLIN 37.51N 99.63W
04/23/2007 M1.00 INCH FORD KS LAW ENFORCEMENT
&&
JFINCHLocal storm report, Apr 23, 7:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
726 PM CDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 1 N HUGOTON 37.19N 101.35W
04/23/2007 E0.75 INCH STEVENS KS PUBLIC
&&
JFINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:31 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 44 min |
| Apr 23, 7:32 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford | 21 min |
| Apr 23, 7:38 PM CDT | Tornado Warning | DDC | Clark, Comanche | 37 min |
| Apr 23, 7:51 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 39 min |
| Apr 23, 8:12 PM CDT | Tornado Warning | DDC | Clark, Comanche | 33 min |
| Apr 23, 8:39 PM CDT | Tornado Warning | DDC | Comanche | 36 min |
| Apr 23, 9:09 PM CDT | Tornado Warning | DDC | Kiowa | 36 min |
| Apr 24, 6:48 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 57 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.